EconPapers    
Economics at your fingertips  
 

Two-sided communication in competing mechanism games

Andrea Attar, Eloisa Campioni and Gwenael Piaser ()

Journal of Mathematical Economics, 2013, vol. 49, issue 1, 62-70

Abstract: We consider multiple-principal multiple-agent games of incomplete information. We identify a class of two-way communication mechanisms which mirror those considered in the single principal analysis of Myerson (1982). In such mechanisms, every agent truthfully reveals her type to all principals, and obeys the private recommendations she receives from each of them. We show that there is a rationale in restricting attention to this class of mechanisms: if principals use these mechanisms, there is no unilateral incentive to deviate towards more sophisticated ones. We develop three examples to analyze possible extensions and limits of our approach. The first two examples show that the restriction to direct and incentive compatible mechanisms is not sufficient to provide a complete characterization of all pure strategy equilibria. The third one shows that private recommendations play a fundamental role in competing mechanism games, suggesting that one cannot safely restrict to one-sided communication mechanisms.

Keywords: Incomplete information; Competing mechanisms; Information revelation (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406812000821
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:49:y:2013:i:1:p:62-70

DOI: 10.1016/j.jmateco.2012.09.009

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:49:y:2013:i:1:p:62-70